MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/870/080CZ
Medical Device Problem Codes Tidal Volume Fluctuations (1634); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient using home mechanical ventilation via tracheostomy was using a portex brand tracheal cannula which presented a fracture between the internal and external device.There was almost total fracture of the cannula body with the external portion and led to low volume ventilation dysfunction.They perform regular scheduled device replacements.There was mechanical ventilation compromise due to air leak and difficulty in the machine maintaining volume.The patient's mother also reported that the product was in use between 1 month and 2 months.There was patient involvement and no patient harm involvement.
 
Additional Manufacturer Narrative
H3: two pictures were available for evaluation; however, the tube was not the blu select 8.0, suction aid, cuffed, non-fen which is mentioned in the complaint description.The tube on the picture was not made in icu medical hranice.We are unable to confirm the reported complaint as the pictures attached for evaluation were of a different product than the one reported.Without the return of the product a comprehensive failure investigation cannot be performed, and a probable cause cannot be determined.If the product is returned, the manufacturer will reopen this complaint for further investigation.The service history review had no indication that the complaint was related to a service of the device within the review period.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22495354
Report Number3012307300-2025-08277
Device Sequence Number7940693
Product Code BTO
UDI-Device Identifier15019517076226
UDI-Public(01)15019517076226(17)291029(10)6017428
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/870/080CZ
Device Lot Number6017428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown